Ibuprofen (Oral-pill)

Brufen(Ibuprofen) 400 MG Oral Capsule

Drug Information

Brand name Or ID
 Full generic name Ibuprofen 400 MG Oral Capsule
Drug display name Ibuprofen (Oral-pill)
 Dose form Oral Capsule
Drug concentration 400 mg
Route of administration Oral-pill
Pregnancy category
Alternatives

Drug indication:

Ibuprofen is NSAIDs (non-steroidal anti-inflammatory drugs) that indicated for the treatment of:
Fever.
Mild to moderate intensity pain.
inflammation in rheumatic conditions (rheumatic arthritis,
arthrosis).
Menstrual pain.
Toothache.
Headache.

The effect of ibuprofen is obtained usually within 30 minutes.


Drug Dosage

ibuprofen dosage in children – 

Ibuprofen syrup should not be taken for children less than 7kg in weight

During the treatment of fever, the syrup should not be used for long term or given to kids below 1 year of age.

20 mg per kg per day is the normal dose in children in divided doses. The dose can be given as follows on the concentration of 100mg/5ml :

2.5 ml (50 mg) dose three/four times a day for 1-2 years.

5 ml (100 mg) dose three/four times a day for 3-7 years.

10 ml (200 mg) doses three/four times a day for 8-12 years.

The doctor may want to increase this dose in children with

juvenile rheumatoid arthritis. 

The increased dose should not exceed 40mg/kg of body weight daily in divided doses

Ibuprofen dosage in adult:

1-Dysmenorrhea 

200 mg-400 mg orally every four hours or as needed at the earliest onset of pain.

The maximum dose of ibuprofen in prescription strenth is 3200mg/day while the dose over-the-counter is 1200 mg/day. 

2-Osteoarthritis

For minor pains of arthritis:

200 mg is the initial start dose is and may increase to 400 mg orally 4-6 hours as needed.

1200 mg per day is the maximum dose of over the counter.

3-Rheumatoid Arthritis and Osteoarthritis (including flare-ups of chronic disease):

1200-3200 mg orally per day in divided doses 3 or 4 times a day

-Individualize dose; adjust the dose up or down depending on the severity of symptoms

3200 mg per day is the maximum dose(prescription strength)

normal Adult Dose for Rheumatoid Arthritis

For minor pains of arthritis:

200 mg orally every 4-6 hours is the initial dose and may increase to 400 mg orally every 4-6 hours as needed.

Maximum dose: 1200 mg/day (over the counter).

4-Normal Adult Dose for Pain

Oral:

200-400 mg orally every 4-6 hours as needed.

3200 mg per day is the maximum dose (prescription strength) and 1200 mg/day is (over-the-counter)

Parenteral:

IV (Caldolor): 400 to 800 mg IV every 6 hours as needed

Maximum dose: 3200 mg/day

Comments:

-The lowest effective dose for the shortest duration consistent with individual treatment goals should be used.

-In controlled analgesic clinical trials, oral doses greater than 400 mg were no more effective than a 400 mg dose.

-for reducing the risk of renal disorders the patients should be well hydrated before IV infusion and the doses should be infused over at least 30 minutes.

IV: For the management of mild to moderate pain; and the management of moderate to severe pain as an adjunct to opioid analgesics.

Normal Adult Dose for Fever

Oral:

200 mg is Initial start dose to be taken orally every 4 to 6 hours and may increase to 400 mg every 4 to 6 hours if needed.

1200 mg per day is the maximum dose.

Parenteral (Caldolor):

-400 mg IV once then 100-400 mg every 4-6 hours as needed (Initial dose).

-3200 mg per day is the maximum dose.


Drug Side effect

Ibuprofen helps most people with relieving pain and inflammation, but since all medications have side effects it also may have undesired side effects in a few people.

The side effects of Ibuprofen classified into : 

Mild side effects:

• nausea or vomiting

• loss of appetite

• heartburn or pain in the upper part of your stomach

• cramps, wind, constipation or diarrhea

• headache

• sleepiness

• dizziness

• buzzing or ringing in the ears or other trouble hearing

• runny or stuffy nose

• sleeplessness

• changes in your mood, depression, confusion, nervousness.

Moderate to severe side effects

contact your physician immediately if you notice any of the following:

• Severe pain or tenderness in your stomach.

• Problems in the eye as blurred vision, red eyes, itching.

• Recurrent infections such as severe chills, sore throat, fever, or ulcers in the mouth.

• bleeding or edema more easily than normal, blotches under the skin red or purple in color.

• symptoms of anemia, such as tiredness, headaches, being short of breath and seeming pale

• Jaundice symptoms as the skin become yellowish in color

• recent weight gain, inflammation or swelling of ankles or legs.

• tingling of the hands and feet

• symptoms of sunburn (such as redness of the skin, feeling itchy, swelling, blistering)which may occur more quickly than normal.

• severe or persistent headache

• fast or irregular heartbeats also called palpitations.

Severe side effects

stop taking ibuprofen and contact your doctor directly or go to Emergency at your nearest hospital:

• Bloody vomiting or coffee grounds shape materials.

• bleeding from the back passage, black sticky bowel motions (stools) or bloody diarrhea

• swelling of the face, lips, or the tongue which may cause difficulty in swallowing or breathing.

• asthma, wheezing, shortness of breath.

• sudden or severe itching, skin rash, hives.

• severe ulcers or blisters and(Stevens-Johnson Syndrome)bleeding of lips, eyes, mouth, nose, and genitals.

• Fever, nausea, stomach pain headache, and neck stiffness.

ibuprofen intake may increase the risk of stroke or heart attack (myocardial infarction).

kidney disorders and blood problems may occur with ibuprofen intake.

The above list includes very serious side effects. You may need urgent medical attention or hospitalization. These side effects are very rare. 

Other adverse effects not mentioned above may occur in some patients. 

call your doctor or pharmacist if you notice any feel unwell. After using ibuprofen.

Never to take ibuprofen:

– if you have an allergy to ibuprofen or any of the other ingredients of this medicine (listed in section 6)

– if you are in the last three months of pregnancy

– if you have an increased tendency to bleed

– if you have severe liver and kidney disease

– if you have severe heart failure

– if you have a stomach, duodenal ulcer, or bleeding, or if you have had a stomach, duodenal ulcer, or bleeding previously when treated with ibuprofen.

– if you have ever had bleeding or a tear in your stomach or gut when taking NSAIDs

– if you have experienced allergic reactions (e.g. difficulty in breathing, nasal blocking, rash) to

acetylsalicylic acid or other anti-inflammatory drugs.


More information


News


Other Drug Forms


Drug Leaflet